Ultram is an opioid painkiller used to treat moderate pain. If you’re concerned you or a loved one is struggling with Ultram contact us for help today.
Abusing the opioid drug Ultram is risky, and it can lead to addiction as well as overdose, especially when combined with other drugs. Ultram is a brand name for the drug tramadol, an opioid painkiller that is less susceptible to abuse and less habit forming than other opioids. However, it is still dangerous as evidenced by the rise in emergency room visits that involved Ultram.1 In more than half of these cases the person was using Ultram and another drug.
Because tramadol and Ultram are only schedule IV controlled substances2, as compared to other opioids that are more strictly scheduled, it may seem like abusing this drug is relatively harmless. If you or someone you care about has been misusing Ultram, it is important to get help to stop using it so you can avoid the potential dangers, including a fatal overdose or interaction with another drug.
Signs that you or someone you are concerned about might be addicted to Ultram include both behavioral and physical symptoms. Any misuse of the drug should be cause for concern, but when use gets out of control or causes signs of physical dependence like tolerance or withdrawal, it means you may actually have a substance use disorder. The Diagnostic and Statistical Manual of Mental Disorders outlines criteria for opioid use disorder3, which includes Ultram. If you meet even just a few of these, it could mean you have become addicted:
Being high on an opioid painkiller like Ultram causes certain characteristic symptoms4. These may be less intense when triggered by Ultram as compared to other opioids. Look for these signs in someone you care about who may be abusing the drug. The more often you see these signs the greater your concern should be:
Ultram also carries a risk of overdose, and this risk is increased when the drug has been combined with other opioids, alcohol or other sedatives. Be aware of these signs so you can seek emergency medical attention for someone who may be overdosing: unresponsiveness, limpness, loss of consciousness, slow and shallow breathing or stopped breathing, pale, cold skin and extremely constricted pupils.
We provide holistic care and treatment using an individualized approach specifically tailored to your needs. Our holistic care and treatment is based on the best scientific evidence available. Secondly, we help you lead a healthy, substance-free life with adaptive coping and problem-solving skills. Don’t let Ultram addiction control your life. Our addiction professionals can help you get on a path of recovery, significantly changing your life. Contact us today for more information on our certified staff of professionals, as well as our first-rate facilities.